Thunderstorm Wind, Woodward
- When
- May 6, 7:20 AM CST
- Where
- Woodward County, 6 mi E of Mutual
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.230, -99.063
Thunderstorms began early in the morning on the 6th, continued most of the day and into the early morning hours of the 7th. An upper level low pressure remained anchored over Colorado during this time period.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Thunderstorms began early in the morning on the 6th, continued most of the day and into the early morning hours of the 7th. An upper level low pressure remained anchored over Colorado during this time period. Surface low pressure was located over southeast Colorado, with a dryline extending south along the Oklahoma and Texas panhandle border. Outflow boundaries were also present from previous thunderstorm activity. These boundaries were important in the formation of thunderstorms throughout the day. Moisture was in abundance that day, along with very strong instability. Wind shear remained quite favorable for supercell thunderstorms. Most of the thunderstorms began over the northwest half of Oklahoma, but moved south and east into the morning and afternoon hours of the 7th. Large hail, high winds, and tornadoes were common, with flooding rains also present. One small supercell thunderstorm developed east of the main thunderstorm area during the evening and produced two small tornadoes as it moved to the north. Two other tornadoes occurred in the early morning hours as thunderstorms moving northeast into central Oklahoma interacted with gust front boundaries from previous thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 6, 2:53 AM CST, 4 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 353 AM CDT SUN MAY 6 2007 .DISCUSSION... THE LARGE MCS OVER OUR WESTERN COUNTIES WILL FURTHER COMPLICATE AN ALREADY COMPLICATED FORECAST. THE BEST GUESS AT THIS POINT IS THAT THE MCS WILL DRAG ITSELF SLOWLY EAST THROUGH THE REMAINDER OF THIS MORNING AS IT SLOWLY WEAKENS. A SUBTLE JET MAX THAT SEEMS TO BE SHOWN ON WV SATELLITE MAY CAUSE A TEMPORARY FLARE-UP ON THE LINE OF CONVECTION EARLY THIS MORNING... ALTHOUGH ITS EFFECTS MAY INSTEAD BE TOO FAR WEST TO MAKE MUCH DIFFERENCE. BY AFTERNOON... MODELS AGREE ON A STRONG SHORTWAVE LIFTING NORTHEAST FROM THE BASE OF THE SLOWLY RETROGRADING LONGWAVE TROUGH TO OUR WEST. THEY ALSO ALL PORTRAY A BULGING DRYLINE JUST WEST OF OUR SOUTHWEST COUNTIES. THIS ALL POINTS TO YET ANOTHER ROUND OF SEVERE STORMS LATE THIS AFTERNOON AND THIS EVENING... PARTICULARLY IN THE AREA COVERED BY THE SPC MODERATE RISK. LARGE VALUES OF PRECIPITABLE WATER AND THE PROBABILITY OF TRAINING STORMS SUGGEST THAT SOME AREAS WILL RECEIVE QUITE HEAVY RAINFALL AMOUNTS. THE LOCATION OF THE HEAVY RAIN IS UNCERTAIN DUE TO THE POSSIBILITY THAT CONVECTION WILL FIRE CLOSER TO A RESIDUAL OUTFLOW BOUNDARY INSTEAD OF -- OR IN ADDITION TO -- THE DRYLINE. AFTER TONIGHT... THERE ARE STRONG INDICATIONS THAT THE ENTIRE WEATHER SYSTEM WILL BE SLOWER TO ADVANCE EAST... SO A FEW MODIFICATIONS HAVE BEEN MADE TO POPS... WEATHER... QPF... AND EVEN MINIMUM TEMPERATURES TO ACCOUNT FOR THIS SLOWER PROGRESS. HOWEVER... DUE TO LIMITED TIME FOR THIS FORECAST... NO SIGNIFICANT CHANGES WERE MADE PAST DAY 3. LATER SHIFTS WILL NEED TO EVALUATE THE NEED TO EXTEND POPS LATER IN THE WEEK. UNLESS THE WEATHER SYSTEMS DO SOMETHING COMPLETELY UNEXPECTED... A FLOOD WATCH APPEARS INEVITABLE AT SOME POINT WITHIN THE NEXT DAY OR TWO. REPEATED MCS EVENTS OVER NEARLY THE SAME AREAS SHOULD RESULT IN LARGE AMOUNTS OF TOTAL RAINFALL... SOMEWHERE IN OUR CWA. HPC GUIDANCE SHOWS A LARGE AREA OF 5- TO 6-INCH AMOUNTS ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS OVER THE NEXT FIVE DAYS. THIS SEEMS QUITE DOABLE IF THE SYSTEM IS AS SLOW TO MOVE OUT AS THE MEDIUM-RANGE MODELS NOW SUGGEST. THE CURRENT UNCERTAINTY WITH LOCATION AND QUANTITY OF PRECIPITATION PRECLUDES A WATCH AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 80 65 78 63 / 50 70 70 60 HOBART OK 83 63 75 60 / 60 60 60 70 WICHITA FALLS TX 84 68 80 63 / 40 60 60 60 GAGE OK 80 58 73 52 / 70 60 60 60 PONCA CITY OK 82 67 79 62 / 50 70 70 70 DURANT OK 85 68 83 67 / 30 50 40 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 32/23
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
650 AM CDT SUN MAY 6 2007
OKZ004>048-050>052-TXZ083>090-061700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
650 AM CDT SUN MAY 6 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF NORTHERN AND WESTERN OKLAHOMA. A SLIGHT RISK OF
SEVERE THUNDERSTORMS COVERS MUCH OF THE REST OF CENTRAL AND WESTERN
OKLAHOMA... AND WESTERN NORTH TEXAS.
LOCATION...
THE MODERATE RISK IS NORTHWEST OF A LINE FROM MEDFORD... TO
WATONGA... TO HOBART... TO MANGUM. THE SLIGHT RISK SURROUNDS THE
MODERATE RISK AND IS NORTHWEST OF A LINE FROM CHANDLER... TO PAULS
VALLEY... TO HENRIETTA TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE THIS AFTERNOON AND
TONIGHT.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN TO INITIATE SEVERE WEATHER OPERATIONS THIS
AFTERNOON AND CONTINUE THEM INTO THE NIGHT.
IMPACTS...
HAIL UP TO THE SIZE OF TENNIS BALLS... WINDS IN EXCESS OF 70 MPH...
AND ISOLATED TORNADOES WILL ACCOMPANY THE STRONGEST STORMS.
DISCUSSION...
ONGOING THUNDERSTORM ACTIVITY THIS MORNING MAY PRODUCE SMALL HAIL
AND HEAVY RAIN ACROSS PARTS OF NORTHWEST OKLAHOMA. THUNDERSTORMS ARE
EXPECTED TO INTENSIFY THIS AFTERNOON AND EVENING NEAR OR JUST EAST
OF THE OUTFLOW BOUNDARY GENERATED BY THE MORNING THUNDERSTORM
ACTIVITY OVER WESTERN OKLAHOMA. THE PRESENCE OF VERY UNSTABLE AIR
AND SIGNIFICANT WIND SHEAR WILL FAVOR DEVELOPMENT OF SUPERCELLS
WITH VERY LARGE HAIL... DAMAGING WINDS... AND ISOLATED TORNADOES
LATE THIS AFTERNOON AND EVENING ESPECIALLY ACROSS THE MODERATE RISK
AREA. MEANWHILE... A LARGE UPPER LEVEL STORM SYSTEM OVER THE
SOUTHERN ROCKIES WILL CONTINUE TO PROVIDE SUPPORT FOR THUNDERSTORM
DEVELOPMENT. THUNDERSTORMS ARE EXPECTED TO EXPAND INTO CENTRAL
PORTIONS OF OKLAHOMA OVERNIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY MAY 6.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAIN MAY CAUSE LOCAL FLOODING IN AREAS THAT ARE
AFFECTED BY REPEAT THUNDERSTORM ACTIVITY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
A SLIGHT RISK FOR SEVERE THUNDERSTORMS WILL CONTINUE OVER THE AREA
FROM MONDAY INTO WEDNESDAY AS THE UPPER LEVEL STORM SYSTEM TO THE
WEST MOVES SLOWLY EAST. DAY TO DAY CHANGES IN THE LOCATION OF A WEAK
COLD FRONT AND OUTFLOW BOUNDARIES WILL AFFECT THE MOST LIKELY
LOCATIONS FOR SEVERE THUNDERSTORM DEVELOPMENT. THUNDERSTORMS MAY
PERSIST THROUGH FRIDAY.
ALONG WITH THE SLIGHT RISK OF SEVERE WEATHER THROUGH THE MIDDLE OF
THE WEEK... THERE WILL BE A POTENTIAL FOR WIDESPREAD HEAVY RAIN
DEVELOPING WHICH MAY LEAD TO FLOODING.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.
CJSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 611 AM CDT SUN MAY 6 2007 OKZ021-033-034-061130- BECKHAM OK-GREER OK-HARMON OK- 611 AM CDT SUN MAY 6 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...GREER AND HARMON COUNTIES. A SEVERE THUNDERSTORM WAS LOCATED 17 MILES SOUTHWEST OF TEXOLA AT 611 AM CDT...MOVING NORTHEAST AT 35 MPH. THIS STORM IS LIKELY PRODUCING LARGE HAIL IN THE SOUTHEAST TEXAS PANHANDLE. PEOPLE IN BECKHAM...GREER AND HARMON COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CJS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 721 AM CDT SUN MAY 6 2007 OKZ005-010-061245- WOODWARD OK-WOODS OK- 721 AM CDT SUN MAY 6 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODS AND WOODWARD COUNTIES. STRONG THUNDERSTORMS EXTENDING FROM MUTUAL TO QUINLAN AT AT 721 AM CDT...WERE MOVING NORTHEAST AT 30 MPH. HAIL TO THE SIZE OF DIMES AND WINDS TO NEAR 50 MPH ARE POSSIBLE WITH THESE STORMS. CJS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 726 AM CDT SUN MAY 6 2007 OKZ005-010-011-061300- WOODWARD OK-WOODS OK-MAJOR OK- 726 AM CDT SUN MAY 6 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR MAJOR...WOODS AND WOODWARD COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST OF QUINLAN AT 726 AM CDT...MOVING NORTHEAST AT 35 MPH. THIS STORM IS LIKELY PRODUCING HAIL AROUND HALF AN INCH IN DIAMETER... POSSIBLY SLIGHTLY LARGER. PEOPLE IN MAJOR...WOODS AND WOODWARD COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CMS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 734 AM CDT SUN MAY 6 2007 OKZ009-015-061300- DEWEY OK-ELLIS OK- 734 AM CDT SUN MAY 6 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WESTERN DEWEY AND SOUTHEAST ELLIS COUNTIES. A SEVERE THUNDERSTORM WAS LOCATED 15 MILES SOUTHWEST OF CAMARGO AT 734 AM CDT...MOVING NORTHEAST AT 40 MPH. IF THIS STORM MAINTAINS ITS CURRENT INTENSITY... IT WILL LIKELY PRODUCE NICKEL TO QUARTER SIZE HAIL AS IT APPROACHES CAMARGO AND VICI. PEOPLE IN DEWEY AND ELLIS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CMS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 758 AM CDT SUN MAY 6 2007 OKZ010-015-061330- DEWEY OK-WOODWARD OK- 758 AM CDT SUN MAY 6 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY AND SOUTHEAST WOODWARD COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER CAMARGO AT 758 AM CDT...MOVING NORTHEAST AT 40 MPH. THIS STORM IS LIKELY TO PRODUCE HAIL UP TO ABOUT DIME SIZE. PEOPLE IN DEWEY AND WOODWARD COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CMS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 812 AM CDT SUN MAY 6 2007 OKZ005-061330- WOODS OK- 812 AM CDT SUN MAY 6 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODS COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER AVARD AT 812 AM CDT...MOVING NORTHEAST AT 25 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. 24
The Vance AFB radar (KVNX), 101 km away, was scanning. The volume nearest the first event began at 13:20 UTC.
27 hail, 14 thunderstorm wind, 8 flash flood, 4 tornado, 1 lightning. Local standard time, as filed.
Damage from a brief tornado occurred near State Highway 9 to the east of Seminole. A large tree fell onto a trailer and a car and pushed the trailer off of its foundation. To the east of this mobile home, the sheet metal roof of a garage was flipped north against another mobile home and the outer walls of the garage collapsed. Monetary damages were estimated.
Two small metal barns sustained roof damage from a tornado along State Highway 99A east of Little. Adjacent trees in the area suffered some broken branches, but no significant damage. Monetary damages were estimated.
Several large trees were blown over.
The roof of the Crafts Building at Mustang High School was damaged due to high winds.
This tornado occurred within the city limits of Oklahoma City. A narrow path of considerable tree damage was found from just northwest of the intersection of NE 36th Street and Martin Luther King Avenue to just east of the intersection of Interstate 35 and NE 50th Street, including a swath about 30 yards wide across Lincoln Park Golf Course. Damage consisted of numerous small to medium branches broken off trees, as well as numerous large rotted branches. A number of small trees in wet soil were also pushed over along this path. Minor shingle damage was noted to a home just east of I-35 and NE 50th Street, and minor gutter damage was noted to a large metal building just to the southwest of the house. A couple of wooden fences were pushed over and a small canopy was torn near the start of the path. However other structures in or near the path showed little discernible damage. Monetary damages were estimated.
Reported near Oklahoma City Community College at 74th and South May Avenue.
Large trees were blown down. Some large Bradford Pear trees snapped at the base. Reported near 96th and St. HWY 9. Monetary damages were estimated.
A building was heavily damaged at Ben's Automotive. Several windows were broken and bricks were blown off of a building. An apartment building received minor roof damage. Several large trees were uprooted due to the high winds. Monetary damages were estimated.
A tornado occurred briefly about 2 miles west-southwest of Dale. NWS personnel noted some large branches were broken off of a few trees. Monetary damages were estimated.|
A house fire was started after a direct lightning strike. No injuries were reported.
Highway 81 north of Pocasset was closed due to high water. A car drove into flooded street causing car to be washed off the roadway. One injury was reported. Monetary damages were estimated.
NE 50th and Harrah Road were closed due to high water.
High water was reported moving into the Fire Station in Newcastle. Monetary damages were estimated.
Lightning Creek out of its banks in south Oklahoma City. Major flooding was reported near South 59th Street and Harvey. Water was three feet deep over S. Western at SW 83rd Street. Vehicles were also reported stalled in the high water. Monetary damages were estimated.
The creek was out of its banks at Center and 1st Streets. Water was rising into homes. Monetary damages were estimated.
Several roads across the county were closed due to high water. Three water rescues were made due to water over rising near the top of the cars. Three minor injuries were reported. Monetary damages were estimated.
A vehicle was swept off a county road near HWY 70. The occupant was rescued without injury. Monetary damages were estimated.
Several city streets were closed due to high water. Many county roads were also closed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2007Every state in 2007This day in weather historyThe tornado archive for Oklahoma, 2007Warnings in Oklahoma, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34449, 34501, 33598, 33600, 34451, 33601, 33602, 34447, 33603, 33604, 33605, 33606, 33607, 33608, 33609, 33655, 33656, 33657, 33658, 33659, 33660, 33661, 33662, 34452, 33663, 34453, 33664, 33665, 35817, 35819, 33666, 33667, 33670, 36368, 36293, 35822, 33668, 33671, 34454, 36292, and more.